MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. VERTE-STACK ANATOMIC PEEK STRUT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC. VERTE-STACK ANATOMIC PEEK STRUT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 6241041
Health Effect - Clinical Codes Failure of Implant (1924); Cancer (3262)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Patient implanted with biologic infuse rhbmp-2 used in combination with modular verte-stack anatomic peek components for c5 single-level cervical vertebral body replacement (corpectomy) and c4-5/c5-6 anterior cervical discectomy and fusion.Patient was not informed of 2008 fda public notice warning of life-threatening complications referencing use of rhbmp-2 in the cervical spine, nor was patient informed that use of the verte-stack components in the cervical spine is contraindicated on the device labeling cleared by the fda [k070173].Https://web.Archive.Org/web/20160801140944/https://www.Fda.Gov/cdrh/510k/k070173.Pdf.Studies show rhbmp-2 expression associated with metastatic prostate cancer patients [https://www.Ncbi.Nlm.Nih.Gov/pubmed/2130271].In (b)(6) 2020, patient was diagnosed with metastatic prostatic cancer extracapsular involvement through psa velocity, mri, fusion biopsy and histology.Fda safety report id# (b)(4).

Brand Name
VERTE-STACK ANATOMIC PEEK STRUT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
MDR Report Key10028419
Report NumberMW5094386
Device Sequence Number14106938
Product Code MQP
UDI-Device Identifier00613994305244
UDI-Public00613994305244
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Voluntary
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number6241041
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other;
Patient Age56 YR
Patient Weight73